Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Have pain in ribs,sternum and neck. Have CML. Taking Gleevec. Treatment?

I am a 73 Yr. old female with CML. I had a bout with bronchiatis a few weeks ago. I devoloped pain at the base fo my ribs and now it s spread to my sternum and neck . I was dianosed with CML in 2004 and was put on Gleevec 400 mgs and was undetectable for 7 and a half years. I ve become Gleevec resistant and was raised to 600mgs last Nov. When I was first put on Gleevec in 2004 I developed pain in my sternum and also my neck seized up. I m wondering if any of these symptoms can be related to a cancer drug. I was pain free until dose was raised and now it s raging. I went to the emergency room yesterday on the advice of my Hemotologist. He has not encountered anyone else with the Tie Tze symptoms before. The ER Doc thought that this is exactly what it was.
Asked On : Tue, 5 Mar 2013
Answers:  1 Views:  93
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Welcome to HCM.
Gleevec Stimulates the bone marrow which causes swelling. This swelling of the bone marrow will cause pain. This typically happens in the ribs and sternum. Your hematologist must monitor Gleevec dosage according to your blood levels closely. I suggest you persevere with the treatment, And have your doctors treat the pain accordingly. This pain should be Temporary . If it Persiveres other treatment options should be considered . I trust you find this information helpful.
Answered: Tue, 5 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor